Alert archive / Oregon / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 7, NWS Medford, OR

July 10, 2007Klamath County, Oregon

NWS Medford, OR issued this severe thunderstorm warning at Jul 10, 2007, 7:12 PM PDT for Klamath County, Oregon. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 7:12 PM PDT (02:12 UTC)
Expired
Jul 10, 2007, 7:45 PM PDT
In force
33 min
Issued by
NWS Medford, OR
Area
Counties, with a storm outline in the text

County Klamath County, OR

The radar

The Medford radar (KMAX), 106 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 2.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
3385 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KMFR 110213
SVRMFR
ORC035-110245-
/O.NEW.KMFR.SV.W.0007.070711T0212Z-070711T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
712 PM PDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON...

* UNTIL 745 PM PDT

* AT 708 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL KLAMATH COUNTY 13 MILES EAST OF CHILOQUIN...OR ABOUT 27 
  MILES NORTH OF KLAMATH FALLS...AND MOVING NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4254 12159 4256 12152 4271 12164 4262 12179

$$

BTL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:53 PM PDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 10, 2:53 PM PDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PDT TUE JUL 10 2007

.SHORT TERM...CURRENT WATER VAPOR IMAGERY SHOWS MOISTURE
ADVECTING IN FROM THE SOUTHEAST UP FROM THE SOUTHEAST WITH PRETTY
GOOD BLOW-UP OCCURRING DOWN TOWARDS THE SIERRAS. SOME CUMULUS HAS
ALSO DEVELOPED IN THE LAST COUPLE OF HOURS OVER SOUTHEAST MODOC LAKE
COUNTY AND OVER THE SISKIYOUS. WOULD EXPECT FURTHER DEVELOPMENT AS THE
AFTERNOON PROGRESSES DUE TO THE INCREASING MID LEVEL MOISTURE.
MODEL STABILITY INDICES ARE MARGINAL THIS AFTERNOON...BUT
INCREASE ENOUGH THIS EVENING AND OVERNIGHT TONIGHT FOR SCATTERED
THUNDERSTORMS. A FEW ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS
AFTERNOON OVER THE SISKIYOUS AND ALONG AND EAST OF THE CASCADES
WITH STORMS BECOMING MORE ACTIVE THIS EVENING AND OVERNIGHT
TONIGHT. LOW AND MID LEVEL MOISTURE WILL BE MORE PLENTIFUL
WEDNESDAY AND WEDNESDAY NIGHT AND AT THE SAME TIME A SHORTWAVE IS
PROJECTED TO MOVE UP FROM THE SOUTH WHICH WILL TRIGGER MORE
SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS LATE TONIGHT AND WEDNESDAY
HAVE THE POTENTIAL TO PRODUCE SOME HAIL. THE FORECAST MODEL
SOUNDINGS WEST AND EAST OF THE CASCADES SUGGEST CAPES OVER 2000
J/KG ALONG WITH LIS CLOSE TO -6 BY 06Z WEDNESDAY. SOUTHERLY FLOW
ALOFT DEVELOPS WEDNESDAY NIGHT THROUGH THURSDAY BUT IT LOOKS LIKE
WELL GET SOMEWHAT OF A MARINE PUSH WHICH WILL TEND TO STABILIZE
THINGS WEST OF THE CASCADES. HOWEVER, THERE IS STILL ENOUGH
INSTABILITY ALONG AND EAST OF THE CASCADES FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT LATE IN THE AFTERNOON AND
NIGHT. THE RIDGE AXIS SHIFTS EAST FRIDAY WITH A SOUTHWEST FLOW
DEVELOPING. MODELS STILL INDICATE SOME SORT OF CONVECTION EAST OF
THE CASCADES AND THOUGHT THIS LOOKED REASONABLE, SO OPTED TO KEEP
IT IN THE FORECAST.

.LONG TERM...THE EURO AND GFS SHOW A SIMILAR PATTERN SATURDAY INTO
EARLY NEXT WEEK. BOTH SHOW 5H HEIGHTS GRADUALLY LOWERING WHICH
WILL END THE THUNDERSTORM THREAT AND COOLER TEMPERATURES. THE EURO
THEN BECOMES MORE AGGRESSIVE IN BRINGING LOWER 5H HEIGHTS NEXT
TUESDAY AND WEDNESDAY WHILE THE GFS SHOWS HIGHER HEIGHTS. BOTH DO
SHOW THE MEAN RIDGE AXIS SHIFTING EAST INTO THE INTER-MOUNTAIN
WEST.

&&

.AVIATION...VFR CONDITIONS THIS EVENING ALONG THE COAST, THEN IFR
CONDITIONS OVERNIGHT TONIGHT. VFR CONDITIONS INLAND AREAS THIS
AFTERNOON WITH BUILDING CBS. ISOLATED TO SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON WITH SCATTERED THUNDERSTORMS EXPECTED TONIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 5 AM PDT WEDNESDAY FOR ORZ620-ORZ621-
     ORZ622-ORZ623-ORZ624.

CA...RED FLAG WARNING UNTIL 5 AM PDT WEDNESDAY FOR CAZ280-CAZ281-
     CAZ282-CAZ284-CAZ285.

PACIFIC COASTAL WATERS...NONE

PETRUCELLI
Hazardous weather outlook, Jul 10, 4:27 AM PDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
427 AM PDT TUE JUL 10 2007

CAZ080>085-ORZ024-026>031-111130-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
427 AM PDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT.
SIGNIFICANT THUNDERSTORM ACTIVITY CONTAINING NUMEROUS LIGHTNING
STRIKES IS POSSIBLE. VERY DRY CONDITIONS ALONG WITH NUMEROUS
LIGHTNING STRIKES COULD LEAD TO NEW WILDFIRES ACROSS THE REGION.

NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. READINGS
WILL BE ABOUT 15 DEGREES ABOVE NORMAL. WEST OF THE
CASCADES...READINGS WILL BE ABOUT 105 IN THE ROGUE VALLEY TO ABOVE
110 DEGREES ALONG THE KLAMATH RIVER VALLEY OF SISKIYOU COUNTY.
EAST OF THE CASCADES...READINGS WILL BE IN THE MID 90S TO AROUND
100 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021>023-025-111130-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
427 AM PDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

EXTREME HEAT THAT HAS BEEN AFFECTING THE GREAT BASIN WILL SPREAD
INTO THE PACIFIC NORTHWEST. HIGH TEMPERATURES ARE EXPECTED TO BE
10 TO 15 DEGREES ABOVE NORMAL ON THIS AFTERNOON. THE UMPQUA BASIN WILL
EXPERIENCE HIGHS NEAR 100 ON TODAY WHILE THE COQUILLE VALLEY WILL
BE IN THE 90S. COOLER CONDITIONS ARE EXPECTED ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:03 PM PDTSevere Thunderstorm WarningMFRKlamath42 min
Jul 10, 8:28 PM PDTSevere Thunderstorm WarningMFRKlamath47 min
Jul 10, 8:43 PM PDTSevere Thunderstorm WarningMFRKlamath32 min
Jul 11, 4:53 AM PDTRed Flag WarningMFRCoos, Curry, Douglas, Harney, Jackson, Josephine and 3 more16 hr
Jul 11, 3:38 PM PDTFire Weather WatchMFRDouglas, Harney, Jackson, Klamath, Lake, Lane13 hr

Nearby

Severe Thunderstorm Warnings in Oregon, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.